EconPapers    
Economics at your fingertips  
 

Bayesian Estimation of Dynamic Discrete Choice Models

Susumu Imai (), Neelam Jain () and Andrew Ching ()

Econometrica, 2009, vol. 77, issue 6, 1865-1899

Abstract: We propose a new methodology for structural estimation of infinite horizon dynamic discrete choice models. We combine the dynamic programming (DP) solution algorithm with the Bayesian Markov chain Monte Carlo algorithm into a single algorithm that solves the DP problem and estimates the parameters simultaneously. As a result, the computational burden of estimating a dynamic model becomes comparable to that of a static model. Another feature of our algorithm is that even though the number of grid points on the state variable is small per solution-estimation iteration, the number of effective grid points increases with the number of estimation iterations. This is how we help ease the "curse of dimensionality." We simulate and estimate several versions of a simple model of entry and exit to illustrate our methodology. We also prove that under standard conditions, the parameters converge in probability to the true posterior distribution, regardless of the starting values. Copyright 2009 The Econometric Society.

Date: 2009
References: Add references at CitEc
Citations: View citations in EconPapers (34) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.3982/ECTA5658 link to full text (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: Bayesian Estimation Of Dynamic Discrete Choice Models (2006) Downloads
Working Paper: Bayesian Estimation of Dynamic Discrete Choice Models (2005) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ecm:emetrp:v:77:y:2009:i:6:p:1865-1899

Ordering information: This journal article can be ordered from
https://www.economet ... ordering-back-issues

Access Statistics for this article

Econometrica is currently edited by Daron Acemoglu

More articles in Econometrica from Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing ().

 
Page updated 2019-10-13
Handle: RePEc:ecm:emetrp:v:77:y:2009:i:6:p:1865-1899